MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101180
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Fever (1858); Perforation (2001)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon kit was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2021.During the procedure, the balloon was inflated however; it was noticed that the balloon burst at 18 atm.Reportedly, the balloon was removed and a perforation was noted on the patients renal pelvis.The perforation was confirmed with a ct scan and no further action was taken to treat the perforation as it is believed to heal on its own; however, the hospital stay was extended to monitor the patient status.The procedure was completed with a retrograde stent.It was reported that after the procedure, the patient had a fever but it eventually subsided.The patient was then discharged after a few days.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: patient code e2114 captures the reportable event of perforation.Impact code f08 captures the reportable event of prolonged hospitalization.Device problem code a0402 captures the reportable event of balloon burst.Block h10: investigation result a visual examination of the returned complaint device found that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination was performed and it was noticed that the balloon was torn longitudinally from the distal markerband extending across the balloon material, thereby confirming the reported event of balloon burst.No problems were observed on the balloon material, markerbands, shaft and tip of the device.Based on the available information, there is no evidence of a manufacturing issue or design issue which could have caused the complaint and there is no evidence that the device failed to meet nephromax ng specification prior to shipping.Although the device was not inflated next to a stone, it is possible that the balloon had an interaction with a stone when the device was being positioned which caused weakness in the balloon material, resulting to balloon bursting and balloon torn when positive pressure was applied.Regarding the perforation of the renal pelvis with symptom of fever reported in the complaint, this is known potential adverse event related with the use of the device and are noted within the ifu.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12459177
Report Number3005099803-2021-04716
Device Sequence Number4067391
Product Code LJE
UDI-Device Identifier08714729077589
UDI-Public08714729077589
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberM0062101180
Device Catalogue Number210-118
Device Lot Number0026098548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;